How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Saha Your Own Question
Dr. Saha
Dr. Saha, Doctor (MD)
Category: Health
Satisfied Customers: 17770
Experience:  35 years of experience
8227957
Type Your Health Question Here...
Dr. Saha is online now
A new question is answered every 9 seconds

What would cause my feet to turn dark purple every time I sit

Resolved Question:

What would cause my feet to turn dark purple every time I sit down or if I stand in place too long (about 10") and this happens 24/7?
Submitted: 8 years ago.
Category: Health
Expert:  Dr. Saha replied 8 years ago.

Hello,

 

I want to get some more detail information about the problem-

 

How long the blue colour of feet is there? are they only feet or leg also?

 

When have you done the echo and heart monitoring?

 

Have you tested for the feet?

 

Do you have any other disease?

 

Do you take any medicine?

 

Waiting for your reply.

 

Thank you.

Customer: replied 8 years ago.

This has been over one year that my feet turn dark bluish/purple. It was first suggested that it was raynods (?). However, this happens every day all day. I do have osteoarthritis. I have lost both thumb joints and have had bone grafts for both. I have had three spinal surgeries and a hysterectomy.

When standing too long, which creates the nausea, profuse sweating, and then I can stand no longer (fall to the floor), I have noted that the color that is in my feet appears halfway up my calf.

The heart monitor and echo was done approximately one month ago, as was the CAT scan of brain.

It has been noted that getting a pulse in my right foot is very hard to do. I also see the veins in my right hand and arm have diminished in size significantly.

Blood sugar has been drawn, and I tend to be on the low side of a fasting glucose. No other diseases have been diagnosed.

My meds include: Mobic, wellbutrin, armour and synthroid, cholesterol med (Prostatin?)as LDL is very high even though I walk 5 miles per day and eat very healthy.

Suppliments include: 2400 mgs. Fish oil, 500 mgs. Vitamin C, 1000 mgs. Cinnamon

Expert:  Dr. Saha replied 8 years ago.
Sorry for delay in answering your query due to my internet problem.

From your symptoms it appears that there is some peripheral artery disease .

As there is difficulty in feeling the pulse it may be that it is due high cholesterol & LDL levels causing cholesterol deposition & narrowing of the arteries.

This is causing the color changes in the feet .

But it is atypical in that you can walk 5 miles every day without difficulty.

So the possibility of Raynaud's may also be there.

If you have not done any doppler study of the lower limb you can take one.

Angiography may be needed also.

You can consult a vascular surgeon to have a check up.

I hope this information will be helpful.

Please ask if you need any clarification.


Best wishes.
Dr. Saha and 3 other Health Specialists are ready to help you